Jump to content

Katrinaaostarr: Stopping Zoloft, horrible withdrawals.


Katrinaaostarr

Recommended Posts

Katrinaaostarr

I stopped my antidepressants about 2-3 weeks ago, on accident. I make up a pill box and I guess I forgot to put my Zoloft in, also. Before I tell you about my withdrawal symptoms, let me tell you that I have been thinking about tapering off of Zoloft since I've been noticing a lot of symptoms that have been affecting me daily. I have also been wanting to go a more natural route, like eating more healthy, exercising, taking vitamins, meditating, etc. I have been on Citalopram, affexor, Citalopram again then sertraline. (That I can remember) I have had terrible memory loss since I was about 14 when my depression/bipolar has started. It seems that when I start a new antidepressant, it works great for about 3-4 months then slowly it sends to not be working and I become very depressed, irritated and suicidal. I stopped taking antidepressants in February 2012, found out I was pregnant with my son, had my son December 4, 2012. I was doing very well without any antidepressants until November 2014. I got back on Citalopram and it worked for a little while, switched to Zoloft about 6 months ago, now I'm back to square one.

 

Right now, I have severe migraines daily, nausea almost daily, vertigo almost daily, memory loss daily. Those are the main symptoms I'm having trouble with. It is really effecting my marriage, my home life, etc. I'm mentally exhausted.

 

Zoloft has made me so messed up, my daily struggle is just getting through the day without laying down in a ball trying to sleep the pain away.

 

What should I do?

Link to post
  • Administrator

Hi, Katrinaaostarr.

 

I moved your post from the Symptoms forum over here to the Introductions forum. This is where you can introduce yourself, ask questions, and get support regarding your specific situation.

 

How many years have you been taking antidepressants? Can you provide the dates and doses? 

 

You mention having "depression/bipolar ". Are you on any other medications? 

 

I do understand the exhaustion you're describing, but with a slow taper and some comforting coping strategies, you'll pull out of this. 

 

To get you started, please read over these links for how to properly come off Zoloft:

 

Tips for tapering off Zoloft (sertraline)

 

Why taper by 10% of my dosage?

 

And here's some information on what to expect:

 

What is withdrawal syndrome? 

 

The Windows and Waves Pattern of Stabilization

 

Some members find fish oil and magnesium to help calm the over-stressed CNS. Please research these carefully as other members report problems with any type of supplement:

 

King of supplements: Omega-3 fatty acids (fish oil)

 

Magnesium, nature's calcium channel blocker

 

And please check out this section for ways of handling symptoms without medication: 

 

Non-drug techniques to cope with emotional symptoms

 

Please also fill in your signature with your medication history. Here's here: 

 

Please put your withdrawal history in your signature

 

This is your thread to track your symptoms and ask plenty of questions. I'm glad you're here for information and support. 

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to post
  • Moderator

Hey Katrina, 

 

Thank you for sharing your story.  It's a common story - happened to me, too.

 

I go on, I feel a little better, or no better, or quit, or go off, and then got depressed again, switch drugs, on again, off again, on again.

 

Each time you change drugs, it's like putting your hand in a badger hole.  Sometimes you come out okay.  Something like 40% of people have no trouble at all with these drugs.  (the reverse statistic, a rough average at best, is quite shocking:  60%, depending on drug, have problems).  Each time you put your hand in the badger hole, you run the risk of getting bitten. 

 

So - this diagnosis thing is likely drug induced mood disorder.  Sure, you had a rough time when you went on them.  I think it's called adolescence.  I'm lucky that I am older than you, my turbulent youth would have been medicated, too (I was, at least, "seeing a shrink" in the 70's, even if they didn't medicate me at the time - there was no such thing as "oppositional defiant disorder," and no ritalin for "daydreaming.")

 

It's wise of you to look at alternatives - before you come off, it is important to put support into place.

 

But you are having symptoms now.  You should look at reinstatement.  (Shep gave you the link).  Before we can suggest a reinstatement amount - it is important for us to know how much you are on, and what your last dose was, and the date you took it.  Please Put Your WIthdrawal History Into your Signature or Complete your Signature from Phone or Tablet

 

Reinstating is like hooking you up to a zip line so that you can control your descent off of the drug.  It's very important to taper, especially since you've been medicated for such a long time.  A taper now, can save you great trouble later.

 

I looked at it like this:  I was not a nice person when I was sick.  I'm now a more caring, loving person - I cannot submit my loved ones to those extreme states anymore.  It's cruel and unusual - to them, and to me.  Be kind to yourself.  

 

Reinstate a small amount to stop your awful symptoms.  (I don't know your doses so I can't say) - maybe 1/4 of what you were on before?  Maybe 1/2 ?  Please do not go on the full dose.  Give it 4 days to start working, and let us know how it goes.

 

Then, as you start to feel better, look at Shep's links and find out how to do this safely.

 

Welcome to SA!

 

 

 

I got the "bipolar thing" diagnosed, too.  And guess what?  It's gone.  It was my own misfunction, amplified by the drugs.

"Easy, easy - just go easy and you'll finish." - Hawaiian Kapuna

 

Holding is hard work, holding is a blessing. Give your brain time to heal before you try again.

 

My suggestions are not medical advice, you are in charge of your own medical choices.

 

A lifetime of being prescribed antidepressants that caused problems (30 years in total). At age 35 flipped to "bipolar," but was not diagnosed for 5 years. Started my journey in Midwest United States. Crossed the Pacific for love and hope; currently living in Australia.   CT Seroquel 25 mg some time in 2013.   Tapered Reboxetine 4 mg Oct 2013 to Sept 2014 = GONE (3 years on Reboxetine).     Tapered Lithium 900 to 475 MG (alternating with the SNRI) Jan 2014 - Nov 2014, tapered Lithium 475 mg Jan 2015 -  Feb 2016 = GONE (10 years  on Lithium).  Many mistakes in dry cutting dosages were made.


The tedious thread (my intro):  JanCarol ☼ Reboxetine first, then Lithium

The happy thread (my success story):  JanCarol - Undiagnosed  Off all bipolar drugs

My own blog:  https://shamanexplorations.com/shamans-blog/

 

 

I have been psych drug FREE since 1 Feb 2016!

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy